Substance Abuse in Trauma and the Anesthesia Care Provider
- Medicine, Psychology
The use of alcohol and other mood altering substances dramatically increases the risk that injury will occur, especially when combined with the attempted operation of a motor vehicle, and the anesthesia care provider must be able to identify the signs and symptoms of acute intoxication and/or withdrawal.
Synthetic cathinone poisoning from ingestion of drug-laced “instant coffee packets” in Taiwan
- MedicineHuman & experimental toxicology
Patients who report ingesting toxic coffee packets are very likely to have been exposed to synthetic cathinones, and Polysubstance exposure is common following ingestion.
Mephedrone toxicity in a Scottish emergency department
- MedicineEmergency Medicine Journal
A profile of largely psychoactive and cardiovascular toxicity is described with drug naivety perhaps explaining the high rates of bingeing and addiction reported.
General management of the patient with novel psychoactive substance toxicity
- Medicine, PsychologyNovel Psychoactive Substances
“Bath Salt” Ingestion Leading to Severe Intoxication Delirium: Two Cases and a Brief Review of the Emergence of Mephedrone Use
- Medicine, PsychologyThe American journal of drug and alcohol abuse
As an emerging trend, bath salt intoxication delirium appears to cause intense psychosis that can be managed with antipsychotic medications, and clinicians should be aware of this phenomenon until more precise detection methods are available.
Designer drugs 2015: assessment and management
- Psychology, MedicineAddiction Science & Clinical Practice
Clinicians should keep designer drugs in mind when evaluating substance use in young adults or in anyone presenting with acute neuropsychiatric complaints, and long-term treatment of designer drug use disorder can be challenging and is complicated by a lack of evidence to guide treatment.
Devastating Delayed Leukoencephalopathy Associated with Bath Salt Inhalation
- Medicine, PsychologyNeurocritical Care
The combination of acute leukoencephalopathy, rhabdomyolysis and fulminant hepatic failure may point to bath salt inhalation and should be known to neurointensivists.
Seizures associated with synthetic cathinone exposures in the pediatric population.
- MedicinePediatric neurology
Mephedrone: when science and policy fell out
- Political Science
Mephedrone is a stimulant drug of abuse whose public profile rose dramatically in 2009. At that time, it was designated as ‘legal high’ and was predominantly sold over the Internet for as little as…
SHOWING 1-4 OF 4 REFERENCES
Patterns of ecstasy-associated hyponatremia in California.
- MedicineAnnals of emergency medicine
Recreational Use of Mephedrone (4-Methylmethcathinone, 4-MMC) with Associated Sympathomimetic Toxicity
- MedicineJournal of Medical Toxicology
This is the first case of isolated 4-MMC toxicity, with confirmatory analytical findings, and it is important that clinical toxicologists and emergency physicians work together to ensure a better understanding of the toxicity of novel/emerging drugs such as 4-methcathinone.
Low-dose MDMA (“ecstasy”) induces vasopressin secretion
- Medicine, BiologyThe Lancet